Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An invariant for unbounded operators

Authors: Vladimir Manuilov and Sergei Silvestrov
Journal: Proc. Amer. Math. Soc. 134 (2006), 2593-2598
MSC (2000): Primary 47L60; Secondary 19K14, 46L80
Published electronically: February 17, 2006
MathSciNet review: 2213737
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a class of unbounded operators, a deformation of a Bott projection is used to construct an integer-valued invariant measuring deviation of the non-commutative deformations from the commutative originals, and its interpretation in terms of $ K$-theory of $ C^*$-algebras is given. Calculation of this invariant for specific important classes of unbounded operators is also presented.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47L60, 19K14, 46L80

Retrieve articles in all journals with MSC (2000): 47L60, 19K14, 46L80

Additional Information

Vladimir Manuilov
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Leninskie Gory, Moscow, 119992, Russia

Sergei Silvestrov
Affiliation: Department of Mathematics, Centre for Mathematical Sciences, Lund Institute of Technology, Lund University, P.O. Box 118, SE-221 00 Lund, Sweden

Keywords: Bott projections, $K$-group, deformations, invariant
Received by editor(s): October 7, 2004
Received by editor(s) in revised form: March 21, 2005
Published electronically: February 17, 2006
Additional Notes: The first author was supported in part by the RFFI grant No. 05-01-00923 and H\Russian{Sh}-619.2003.01, and the second author by the Crafoord Foundation, the Swedish Foundation for International Cooperation in Research and Higher Education (STINT) and the Royal Swedish Academy of Sciences. Part of this research was performed during the Non-commutative Geometry program 2003/2004, Mittag-Leffler Institute, Stockholm.
Communicated by: David R. Larson
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society